MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE HIGH; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3542713 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
06/26/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) year-old female patient who underwent breast reconstruction revision surgery with two 450cc mentor siltex contour profile high saline breast implants experienced bilateral deflation post procedure.The bilateral deflation was diagnosed by a physician.As a result, patient had an explantation on (b)(6) 2019.This medwatch form is for the right breast prosthesis.See 1645337-2019-18459 for contralateral prosthesis report.
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on 10/1/2019.Device evaluation summary: according to the reported information, the patient experienced a deflation in the breast implant.During evaluation of the device it appeared intact.Leak testing revealed there was a tear located in the union between the valve and the shell.Microscopic examination was performed.No evidence of instrument damage was observed.No additional anomalies were observed.Deflation is a known complication associated with mentor mammary prostheses.Possible causes of deflation of saline-filled implants include but are not limited to the following events: excessive stresses or manipulations as may occur during normal, daily routines.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).